MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 9X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 9X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Model Number 231822
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994)
Date of Event 03/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Udi: (b)(4).The lot number was unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an arthroscopic rotator cuff repair procedure on (b)(6) 2021, it was observed that the milagro advance screw 9x30mm device was used for tibia fixation.Postoperatively on (b)(6) 2021, it was reported that the patient complained of pain in the entire knee.On (b)(6) 2021, mri showed inflammation around the implants of the femur and tibia and intramedullary edema.On (b)(6), the patient's knee pain subsided, and a repeat mri showed no problems as observed in (b)(6).Currently, there is no pain in the knee, and rehabilitation is progressing smoothly.The surgeon commented that it was the first time to see an inflammatory reaction around the implant in the femoral.The device was brand new and its first use when the issue occurred.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary the complaint device is not being returned, it was implanted in the patient, therefore unavailable for a physical evaluation.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.Given that lot number was not provided, the manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the affiliate in japan that during an anterior cruciate ligament reconstruction procedure on (b)(6) 2021, it was observed that the milagro advance screw 9x30mm device was used for tibia fixation.Postoperatively on (b)(6) 2021, it was reported that the patient complained of pain in the entire knee.On (b)(6) 2021, mri showed inflammation around the implants of the femur and tibia and intramedullary edema.On july, the patient's knee pain subsided, and a repeat mri showed no problems as observed in may.Currently, there is no pain in the knee, and rehabilitation is progressing smoothly.The surgeon commented that it was the first time to see an inflammatory reaction around the implant in the femoral.The device was brand new and its first use when the issue occurred.No additional information was provided.

Brand Name
MILAGRO ADVANCE SCREW 9X30MM
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6013142063
MDR Report Key12754454
Report Number1221934-2021-03260
Device Sequence Number14592003
Product Code HWC
UDI-Device Identifier10886705022274
UDI-Public10886705022274
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number231822
Device Catalogue Number231822
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer11/19/2021
12/01/2021
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date11/19/2021
12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale